Banach Journal of Mathematical Analysis

Disjointness preserving linear operators between Banach algebras of vector-valued functions

Taher Ghasemi Honary, Azadeh Nikou, and Amir Hossein Sanatpour

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We present vector-valued versions of two theorems due to A. Jimenez-Vargas, by showing that, if $B(X,E)$ and $B(Y,F)$ are certain vector-valued Banach algebras of continuous functions and $T:B(X,E)\to B(Y,F)$ is a separating linear operator, then $\widehat{T}:\widehat{B(X,E)}\to \widehat{B(Y,F)}$, defined by $\widehat{T}\hat{f}=\widehat{Tf}$, is a weighted composition operator, where $\widehat{Tf}$ is the Gelfand transform of $Tf$. Furthermore, it is shown that, under some conditions, every bijective separating map $T:B(X,E)\to B(Y,F)$ is biseparating and induces a homeomorphism between the character spaces $M(B(X,E))$ and $M(B(Y,F))$. In particular, a complete description of all biseparating, or disjointness preserving linear operators between certain vector-valued Lipschitz algebras is provided. In fact, under certain conditions, if the bijections $T:Lip^{\alpha}(X,E)\to Lip^{\alpha}(Y,F)$ and $T^{-1}$ are both disjointness preserving, then $T$ is a weighted composition operator in the form $Tf(y)=h(y)(f(\phi(y))),$ where $\phi$ is a homeomorphism from $Y$ onto $X$ and $h$ is a map from $Y$ into the set of all linear bijections from $E$ onto $F$. Moreover, if $T$ is multiplicative then $M(E)$ and $M(F)$ are homeomorphic.

Article information

Source
Banach J. Math. Anal., Volume 8, Number 2 (2014), 93-106.

Dates
First available in Project Euclid: 4 April 2014

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1396640054

Digital Object Identifier
doi:10.15352/bjma/1396640054

Mathematical Reviews number (MathSciNet)
MR3189541

Zentralblatt MATH identifier
1308.47047

Subjects
Primary: 47B38: Operators on function spaces (general)
Secondary: 47B33: Composition operators 47B48: Operators on Banach algebras 46J10: Banach algebras of continuous functions, function algebras [See also 46E25]

Keywords
Vector-valued Banach algebra vector-valued Lipschitz algebra maximal ideal space disjointness preserving separating biseparating

Citation

Ghasemi Honary, Taher; Nikou, Azadeh; Sanatpour, Amir Hossein. Disjointness preserving linear operators between Banach algebras of vector-valued functions. Banach J. Math. Anal. 8 (2014), no. 2, 93--106. doi:10.15352/bjma/1396640054. https://projecteuclid.org/euclid.bjma/1396640054


Export citation

References

  • Y.A. Abramovich and A.K. Kitover, Inverses of disjointness preserving operators, Mem. Amer. Math. Soc., 143 (2000), no. 679, 1–162.
  • Y.A. Abramovich, A. I. Veksler and A.V. Koldunov, Operators preserving disjointness, Dokl. Akad. Nauk USSR, 248 (1979), 1033–1036.
  • J. Araujo and K. Jarosz, Separating maps on spaces of continuous functions, Contemp. Math. 232 (1999), 33–37.
  • W. Arendt, Spectral properties of Lamperti operators, Indiana Univ. Math. J. 32 (1983), 199–215.
  • E. Beckenstein and L. Narici, A nonarchimedean Stone-Banach theorem, Proc. Amer. Math. Soc. 100 (1987), 242–246.
  • E. Beckenstein and L. Narici, Automatic continuity of certain linear isomorphisms, Acad. Roy. Belg. Bull. Cl. Sci. 73 (1987), no. 5, 191–200.
  • E. Beckenstein and L. Narici, Automatic continuity of linear maps of spaces of continuous functions, Manuscr. Math. 62 (1988), 257–275.
  • H.X. Cao, J. H. Zhang and Z.B. Xu, Characterizations and extensions of Lipschitz-$\alpha$ operators, Acta Math. Sin. (Engl. Ser.) 22 (2006), no. 3, 671–678.
  • H.G. Dales, Banach Algebras and Automatic Continuity, LMS Monographs 24, Clarendon Press, Oxford, 2000.
  • K. Esmaeili and H. Mahyar, Weighted composition operators between vector-valued Lipschitz function spaces, Banach J. Math. Anal. 7 (2013), no. 1, 59-72.
  • J.J. Font, Automatic continuity of certain isomorphisms between regular Banach function algebras, Glasg. Math. J. 39 (1997), 333–343.
  • J.J. Font and S. Hernandez, On separating maps between locally compact spaces, Arch. Math. (Basel) 63 (1994), 158–165.
  • H-L. Gau, J-S. Jeang and N-C. Wong, Biseparating linear maps between continuous vector-valued function spaces, J. Aust. Math. Soc. 74 (2003), 101–109.
  • M. Hosseini and F. Sady, Banach function algebras and certain polynomially norm-preserving maps, Banach J. Math. Anal. 6 (2012), no. 2, 1–18.
  • K. Jarosz, Automatic continuity of separating linear isomorphisms, Canad. Math. Bull. 33 (1990), 139–144.
  • A. Jimenez–Vargas, Disjointness preserving operators between little Lipschitz algebras, J. Math. Anal. Appl. 337 (2008), 984–993.
  • A. Jimenez–Vargas and Ya-Shu Wang, Linear biseparating maps between vector-valued little Lipschitz function spaces, Acta Math. Sin. (Engl. Ser.) 26 (2010), no. 6, 1005–1018.
  • E. Kaniuth, A Course in Commutative Banach Algebras, Springer, Graduate Texts in Mathematics 246, 2009.
  • J.S. Manhas, Weighted composition operators and dynamical systems on weighted spaces of holomorphic functions on Banach spaces, Ann. Funct. Anal. 4 (2013), no. 2, 58–71.
  • A. Nikou and A.G. O'Farrell, Banach algebras of vector-valued functions, Glasgow Math. J., to appear, arXiv:1305.2751.
  • D.R. Sherbert, The Structure of ideals and point derivations in Banach algebras of Lipschitz functions, Trans. Amer. Math. Soc. 111 (1964), 240–272.
  • B.Z. Vulkh, On linear multiplicative operations, Dokl. Akad. Nauk USSR 41 (1943), 148–151.
  • B.Z. Vulkh, Multiplication in linear semi-ordered spaces and its application to the theory of operations, Mat. Sbornik 22 (1948), 267–317.